Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child is having stuffy nose, rashes on chest and around eye. No relief from benadryl. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
Hi, my son has a rash on his chest and back and under his hairline at the back and also a little bit around his eyes,..... a day before the rash appeared he said his head felt funny when he moved his head and the next morning he had a stuffy nose. He isn't scratching and says it is not itchy, and he says he feels fine (but he always says that because he is afraid of going to the doctor). I gave him some children's benedryl yesterday but it didn't make the rash go away...?
I should mention also that he started a gymnastics camp on Monday in which they play in a foam pit - and anyways, we thought that maybe he got the rash from the foam???
Posted Sun, 14 Apr 2013 in Skin Rash
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Occurrence of the rash along with stuffy nose does indicate that it could be due to an allergic reaction elicited by foam as you suspect.

The sites involved with rashes are sensitive areas and are in congruence with those which could be exposed to the foam.

Do continue Benadryl a single night dose per day for another three days. If not subsided do take him to his treating doctor who can advice a better combination of antihistaminics.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor